Mean curvature flow of arbitrary co-dimensional Reifenberg sets

Or Hershkovits*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We study the existence and uniqueness of smooth mean curvature flow, in arbitrary dimension and co-dimension, emanating from so called k-dimensional (ε, R) Reifenberg flat sets in Rn. The Reifenberg condition, roughly speaking, says that the set has a weak metric notion of a k-dimensional tangent plane at every point and scale, but those tangents are allowed to tilt as the scales vary. We show that if the Reifenberg parameter ε is small enough, the (arbitrary co-dimensional) level set flow (in the sense of Ambrosio and Soner in J Differ Geom 43(4):694–737, 1996) is non fattening, smooth and attains the initial value in the Hausdorff sense. Our results generalize the ones from Hershkovits (Geom Topol 21(1):441–484, 2017), in which the co-dimension one case was studied. We also prove a general (short time) smooth uniqueness result, generalizing the one for evolution of smooth submanifolds, which may be of independent interest, even in co-dimension one.

Original languageAmerican English
Article number148
JournalCalculus of Variations and Partial Differential Equations
Volume57
Issue number6
DOIs
StatePublished - 1 Dec 2018
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2018, Springer-Verlag GmbH Germany, part of Springer Nature.

Fingerprint

Dive into the research topics of 'Mean curvature flow of arbitrary co-dimensional Reifenberg sets'. Together they form a unique fingerprint.

Cite this